Good Morning. I was wondering if anyone had any advice to share. I started taking anti-biotics for a sinus infection Wednesday night. Amox-Clav. I have taken amoxicillin before as well along other anti-biotics, and once for the same reason a sinus infection. Come Saturday at 4pm, I started itching my back thinking it was a bite. I went to the bathroom to check and it was all over my back and stomach. Later I had realized it spread to my leg. I asked the on-call doctor and he said it would be too early to be an allergic reaction to the penicillin, usually it takes 7-days. He said i got this rash due to a sinus infection, which sounded crazy. So I called the pharmacist who gave me different advice, she said continue taking the anti-biotic, and if you get a rash still or your chest is tight and you can't breathe call your doctor, the on-call doc also prescribed Zyrtec. Than we spoke with another friend doctor.. He said since my body is so little, this infection is so strong in my body that it can't fight it off and it would be pointless to put another anti-body in there to fight off a second infection...
So over all It's Monday and i took 2 benadryl yesterday, and woke up this morning itching and it seems like they are the same if not worse... What could this be??? Does anyone have any advice. I've never had any allergic reaction throughout my whole 24 years of life.
I'd really appreciate any feedback... It seems doctors can never give me a definite answer.
The symptoms that you are having are clearly indicative of a drug allergic reaction to amoxiclav or augmentin.Pls discontinue taking augmentin as you may get an anaphylactic reaction which may be fatal.
Allergic reaction to augmentin includes hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have diarrhea that is severe or lasts longer than 3 days, or if you have nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, or jaundice (yellowing of the skin or eyes).These are life threatening symptoms.
Keep on taking the benadryl or Claritin and if some other symptoms appear,pls consult ER at once as penicillin group of antibiotics is notorious for dangerous anaphylactic reactions and you may need oral or I/V steroids to counteract the drug allergy.
Hope it helps.Take care and pls do keep me posted if you have any additional doubts.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.